Hi I have been having what the dr calls SVT's for about 12-24 hours after I have any medical procedures or dental procedures. I am in physical therapy and even that cases the SVT's. Is this anything anyone else has dealt with, they do have me on Antennal 100 mg, and I have had 2 Holter monitors done since Nov. 2915. I also had an echo done and it showed myxomatous of my mitral valve. My Dr. is not acting concerned and will not make a referral to a cardiologist at this point. I am suppose to have a small surgical procedure done next week and I am not sure if I should or not.
Do you know what kind of svt you are having? How fast is your heart rate? Does it start and stop in what feels like one beat? Does it feel irregular? Are you severely short of breath? Seems to me you should see a doctor if only to keep tabs on your valve issue. You might want to consider finding a new GP. Try to drink lots of water when you are having a procedure that causes your tachycardia and hopefully it will help you feel a bit better. Water seems to help the heart function better but push to see a cardiologist or find a new doctor. Seems appropriate for you to at least consult with one in my opinion.
Thank you for your response, I did get a copy of my halter monitor today I am not really sure what all these numbers mean it says on the Superventricular ectopy that I had 14 singles, 56 couplets, 1 run, fast run 217 bpm and longest run 4. Maybe that will answer you question regarding the type. Yes I feel my heart going up and then dropping low and racing at times. I do get very short of breath but I also have asthma, it seems though that it is only for a couple of hours when the heart is fluctuating so much is when I feel the short of breath to the point I am hoarse for a little while. I will drink lots of water and hopefully that will help. They did double my beta blocker to 100 mg last week.
It sounds like you may have something more akin to PAT or runs of pacs. I had an issue called avnrt where I had extra muscle tissue leading into the avnode cause it to get caught in a loop around the avnode running at rates in the 230s lasting from seconds to hours. Sounds like the longest run you have captured was only 4 beats which isn't a lot but if you are fluctuating a lot it can cause a lot of irregularity in the beat which that in itself can cause shortness of breath. Unfortunately yours may be a bit harder to correct which may be why they are trying beta blockers with you. But I would still push to see a cardiologist considering how it is impacting your ability to function/breath. You have a right to see a specialist and are having enough symptoms I would say warrant a consultation. Unfortunately which today's medical situation we may need to press harder to get what we need but you have a right to insist on it. Take care.
thank you I seem to be the odd ball usually when it comes to medical my dr says I write the book to backwards and unique lol. I looked more at the two halters I have had one in Nov. 15 and then the one last week, I was on the 50 mg altenal when I took the one last week, but my numbers really didn't change a ton from the one in Nov to the current one, it showed more couplets and less singles then in Nov. but all the other stuff was pretty consistent, which to me means that the beta blocker is not making much difference, is that what you would think also? I really do appreciate you taking the time to help me understand this new battle I feel that I am in.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.